MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-03
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, the sureform 45 white reload staple line was incomplete, causing a leak.It is unknown what intervention was required to address the leak.The procedure was completed robotically.Intuitive surgical, inc.(isi) has attempted to obtain additional information; however, as of the date of this report, no further details have been received.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received three sureform 45 white reloads associated with this complaint.Failure analysis did not confirm the reported event.All three reloads were returned unused and unfired.It was not returned with an instrument.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reloads were attached to an in-house golden instrument and placed and driven on an in-house system.The reloads were attached to and removed from the instrument without any issues on multiple attempts.The instrument passed the recognition and engagement tests.The reload passed the reload recognition test.The instrument initialized, clamped, fired, and unclamped without any issues using the returned reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.No product issue was identified.Sureform 45 stapler logs show that the instrument was installed on the system 12 times and fired 12 reloads (1 green, 3 white, 5 blue, 1 white, 2 blue, in that order).On installs 1-11, the first clamp was successful, and the firings were each completed with no pauses for compression.On install 12, the system failed to detect the reload color, and the user manually selected the blue reload via the user interface on the surgeon side console (ssc) touchpad.The first two clamp attempts were incomplete.The 3rd clamp was successful but was followed by a firing failure.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24847766
Report Number2955842-2026-21223
Device Sequence Number14865674
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)K10250415
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48345W-03
Device Catalogue Number48345W
Device Lot NumberK10250415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite